4 LINKEDINCOMMENTMORE

(WFAA) -- There were new reports of overdoses in Texas Saturday from the synthetic drug K2.

The two new confirmed cases were in Austin. That brings the total to 22 within the past few days. One victim is a pregnant woman in her third trimester.

K2 is supposed to mimic marijuana, but it also raises body temperature. Paramedics say as it gets warmer outside, it could be a prove to be a lethal combination.

"As we head into the summer and temperatures go up, any kind of medical condition you have, illicit drug use exacerbates that," said Cmdr. Wesley Hopkins of the Austin-Travis County EMS. "You really get that increased heart rate, get hyperthermic quickly, and that can kill."

On Friday, we told you about an outbreak of K2 overdoses in North Texas. More than 30 people had to be hospitalized Friday in Dallas — most patients were at Baylor University Medical Center, others were at Parkland Memorial Hospital.

In this rash of overdoses, everyone was treated and released, but health officials far that could change.

Read or Share this story: http://on.wtsp.com/1kLsrMi